Published on ADDitudeMag.com

Appetite Blunted By Meds

"Because my long-acting stimulant tends to blunt my appetite, I typically take it only on days when I have classes. Is that OK?"

by Larry Silver, M.D.


Unlike most antidepressants and the nonstimulant Strattera, stimulants do not need to build up in the body over days or weeks to start working. Your medication will remain effective even if you occasionally skip a dose.

Still, I urge you to ask your doctor about switching to a short-acting stimulant. That way, you could take a pill to cover a morning class or afternoon study session without losing your appetite for the entire day. Consider your schedule, decide when you need to be on medication (while writing papers, during classes, and so on), and plan coverage for these periods.


Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our
Terms of Service (http://www.additudemag.com/adhd/terms.html) and
Privacy Policy (http://www.additudemag.com/adhd/privacy.html).
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only.
See additional information at http://www.additudemag.com/adhd/disclaimer.html
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018

Adult ADHD | Parenting ADHD Children | ADHD Treatment | School & Learning Disabilities | About ADHD | ADHD Resources | ADHD Community
Source: Appetite Blunted By Meds